Case ReportHepatic Venous Stenosis–Related Reduction of Cyclosporin Clearance in a Pediatric Patient After Liver TransplantationSugimoto, Koh-ichi*; Ohmori, Masami*; Fujimura, Akio*; Sakamoto, Koh-ichi†; Sudoh, Toshiaki†; Yamauchi, Hitoshi‡; Mizuta, Koichi‡; Hishikawa, Shuji‡; Kitamura, Toshiro‡; Kawarasaki, Hideo‡Author Information *Department of Clinical Pharmacology and Center for Clinical Pharmacology and Therapeutics; †Department of Pharmacy; and ‡Department of Pediatric and Transplantation Surgery, Jichi Medical School, Tochigi, Japan Received July 1, 2002; accepted October 31, 2002. Address correspondence and reprint requests to Koh-ichi Sugimoto, MD, Department of Clinical Pharmacology and Center for Clinical Pharmacology and Therapeutics, Jichi Medical School Hospital, 3311-1 Minamikawachi, Tochigi 329-0498, Japan; E-mail: firstname.lastname@example.org Therapeutic Drug Monitoring: June 2003 - Volume 25 - Issue 3 - p 294-296 Buy Abstract A 20-month-old girl with Alagille syndrome developed stenosis of hepatic venous anastomosis after living related-donor liver transplantation. Cyclosporin (a microemulsion formulation) was given orally at a dose of 50 mg twice daily, and the trough blood concentration was relatively stable. Before balloon angioplasty of the hepatic vein, trough cyclosporin blood concentrations became elevated and consequently, the dosage was reduced to 15 mg twice daily. On the day of angioplasty, the calculated elimination rate constant of cyclosporin was 0.036 hr−1, while its apparent basal value was 0.078 hr−1. The cyclosporin trough concentration to dosage (C/D) ratio gradually increased reaching the maximum on the day after angioplasty. Thereafter, the C/D ratio promptly decreased. Thus, it is speculated that the increase in cyclosporine C/D ratio was mainly dependent on reduction of hepatic clearance of cyclosporin due to hepatic congestion caused by the stenosis of the hepatic venous anastomosis. © 2003 Lippincott Williams & Wilkins, Inc.